Alert archive / California / Wind Advisories in 2019
Wind Advisory 38, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 13, 2019, 1:43 PM PST for Imperial County, California. It took effect at Dec 14, 2019, 1:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2019, 1:43 PM PST (21:43 UTC)
- In effect from
- Dec 14, 2019, 1:00 PM PST
- Expired
- Dec 15, 2019, 10:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS75 KPSR 132143 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 243 PM MST Fri Dec 13 2019 CAZ562-140945- /O.NEW.KPSR.WI.Y.0038.191214T2100Z-191215T1800Z/ Imperial County Southwest- 143 PM PST Fri Dec 13 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 10 AM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 1 PM Saturday to 10 AM PST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ INS
2 follow-up statements
684 WWUS75 KPSR 142132 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 232 PM MST Sat Dec 14 2019 CAZ562-151200- /O.CON.KPSR.WI.Y.0038.000000T0000Z-191215T1800Z/ Imperial County Southwest- 132 PM PST Sat Dec 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
572 WWUS75 KPSR 151821 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1121 AM MST Sun Dec 15 2019 CAZ562-151930- /O.EXP.KPSR.WI.Y.0038.000000T0000Z-191215T1800Z/ Imperial County Southwest- 1021 AM PST Sun Dec 15 2019 ...WIND ADVISORY HAS EXPIRED... Gusty west-northwest winds will continue to decrease through early afternoon. Wind gusts have fallen below advisory levels, but isolated wind gusts up to 30 mph will be possible this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 13, 9:31 AM PST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 13, 9:31 AM PST, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1031 AM MST Fri Dec 13 2019 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... High pressure will result in a slight warming trend through Saturday. Skies will be mostly sunny with few periods of high clouds. A mostly dry weather system will arrive Sunday bringing cooler temperatures across the area with chilly morning low temperatures Monday and Tuesday. Temperatures will rebound slowly through the first half of next week. && .DISCUSSION... Ridging across the southwestern CONUS is evident in the latest water vapor imagery while broad troughing persists downstream across the rest of the country. The 13/00Z upper air analysis shows H5 heights were near 582 dm across central Arizona placing near the 90th percentile of climatology for the date. Upper level moisture will bring a few high clouds while daytime temperatures will approach 70 degrees again. Saturday morning and afternoon will not differ much than Friday but an increase of upper level moisture ahead of a developing Pacific trough will lead to thicker cloud cover beginning late Saturday night. The trough axis will pass over the Four Corners area fairly quickly Sunday and moving off to the east by Monday. Most moisture with this system will remain over Northern Arizona although a few showers may develop over the higher terrain east of Phoenix. The most notable impact from this trough will be much cooler temperatures with Monday and Tuesday forecast to be the coldest days in at least two weeks, if not so far this winter. Overnight lows for KPHX, typically one of the warmest locations in the area, is forecast to drop to near 40 degrees during that time (coldest so far this year is 42). Daytime highs will also be a few degrees below seasonal normals. Otherwise, breezy conditions will develop across southeast California Sunday but wind gusts will remain mostly below 30 miles per hour. Dry conditions will solidify with ridging rebuilding in the wake of the aforementioned trough. Temperatures recover close to seasonal normals by midweek but model solutions indicate another trough developing over the Pacific towards the end of next week. The location of trough development is more favorable to ingest deeper moisture but the GFS and ECMWF differ on the depth of the trough axis and moisture content. Still, both the GEFS and EPS ensembles provide indications of rain for the desert, but as of now, amounts and aerial coverage do not appear significant with plenty of uncertainty. As of now, low 5-10% PoPs are in the forecast for Thursday-Friday. && .AVIATION...Updated at 1730Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT; Southeast California/Southwest Arizona including KIPL and KBLH: No aviation concerns are expected over the next 24 hours as weak high pressure aloft remains in place. Expect a few passing high clouds through the period with bases remaining aoa 20 kft. Winds will be very light, weakly favoring typical diurnal tendencies in the greater Phoenix area. Lots of light/variable observations expected especially across the western TAF sites with speeds mostly 5kt or less. && .FIRE WEATHER... Sunday through Thursday: A weak low pressure system affects the region Sunday into Monday mainly ushering in cooler conditions. Moisture levels with the late weekend system should be rather dry, hindering precipitation chances although there is a chance of rain or high elevation snow on Sunday over high terrain east of Phoenix. Cooler conditions develop Sunday with highs falling below normal by Monday and into the lower 60s over the cooler lower deserts. Minimal warming returns returns Tuesday into Thursday as highs approach seasonal normal levels.Minimum humidity levels initially should stick around 25-35% much of the period, lowering into early next week with desert readings falling into the teens before humidity levels increase again later in the period. Breezy conditions move in for Sunday and Monday, mainly over deserts west of Phoenix. Light winds return again by Tuesday as weak high pressure aloft returns to the area. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Deems AVIATION...Smith/CB FIRE WEATHER...Kuhlman/CB
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.